Arkansas, 2015

Hail in Arkansas, May 30, 2015

May 30, 2015 · NWS SHV · 1 event in 1 county or zone

A line of strong to severe thunderstorms moved eastward out of North Central Texas and into Northeast Texas during the morning hours of May 30th. This line of storms bowed out as they moved east and produced some wind damage across Northeast Texas and Northwest Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A line of strong to severe thunderstorms moved eastward out of North Central Texas and into Northeast Texas during the morning hours of May 30th. This line of storms bowed out as they moved east and produced some wind damage across Northeast Texas and Northwest Louisiana. Some flash flooding was also produced with these storms as rainfall rates were excessive. Isolated strong thunderstorms also developed across portions of Southwest Arkansas and these storms produced small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 8:54 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, May 30, 8:54 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT SAT MAY 30 2015

.DISCUSSION...
COMPLICATED WEATHER FORECAST FOR THE UPDATE THIS MORNING. WELL
DEFINED MCV SPINNING ACROSS NORTH CENTRAL TEXAS THIS MORNING HAS
GENERATED A WELL DEFINED COLD POOL WITH A BROKEN LINE OF
CONVECTION ACROSS NE TX. BROKEN LINE OF STORMS ARE ENCOUNTERING
INCREASED INSTABILITY ACROSS DEEP EAST TEXAS AND NORTHERN
LOUISIANA THUS...EXPECT A CONTINUED THREAT OF ISOLATED STRONG TO
SEVERE THUNDERSTORMS AS WELL AS BRIEF HEAVY DOWNPOURS WHICH WILL
RESULT IN FLASH FLOODING. FURTHER TO OUR NORTH...NEW CONVECTION
HAS DEVELOPED ON THE NW FLANK OF THE MCV ACROSS N TX AND S OK.
ASSUMING THE MCV KEEPS ON AN EASTWARD TRAJECTORY...EXPECT MORE
MODERATE TO HEAVY RAIN TO MOVE INTO OUR NW ZONES THIS AFTN.

ALL THIS IS HANDLED WELL IN THE CURRENT FCST THEREFORE...NO
CHANGES WERE MADE TO THE PREVIOUS PACKAGE. FLASH FLOOD WATCH
REMAINS IN EFFECT UNTIL 7 PM THIS EVENING AND WILL TAKE ANOTHER
LOOK AT IT AS FAR AS EXPANDING IT TO INCLUDE MORE COUNTIES/
PARISHES SOUTH AND EAST OF ITS CURRENT ORIENTATION WITH THE
AFTERNOON PACKAGE.

13

&&

.PREV DISCUSSION... /ISSUED 654 AM CDT SAT MAY 30 2015/

AVIATION...
VFR TO IFR WITH AN OLD OUTFLOW BOUNDARY LYING ALONG AND N OF I-20
WHERE WIDELY SCT TSTMS/LOW CIGS/BR ARE MAKING FOR A FEW ISSUES AT
THIS TIME. HOWEVER...A TSTM COMPLEX IS GOING TO BE AFFECTING ALL
OF NE TX/N LA IT APPEARS FOR THE NEXT 6 TO 9 HRS. A FROPA WILL
RAP UP THE DAY WITH SFC WINDS SHIFTING FM S/SW TO NW. EXPECT IFR
AND WIND WITH TSTMS...GUSTS COULD BE COME SVR WITH HAIL. ATTM OUR
CLIMB WINDS ARE SW/W 20-40KTS INTO THE MID LEVELS. HIGHER SPEEDS
ON THE COMPLEX ALONG WITH A GOOD DEAL OF TURBULENCE.

PREV DISCUSSION... /ISSUED 607 AM CDT SAT MAY 30 2015/

DISCUSSION...
EARLY THIS MORNING AN UPPER LEVEL TROUGH OF LOW PRESSURE HAS
SHIFTED OVER THE FOUR STATE REGION FROM SOUTH ARKANSAS INTO NORTH
LOUISIANA. A COLD FRONT ALSO HAS SHIFTED SOUTH INTO SOUTHWEST
ARKANSAS AND BACK INTO NORTHEAST TEXAS AND INTO SURFACE LOW
PRESSURE SYSTEM OVER NORTH TEXAS. FROM THIS LOW A COLD FRONT
TRAILED SOUTHWEST ACROSS WEST TEXAS. SHOWERS AND THUNDERSTORMS
HAVE FORMED ALONG THIS BOUNDARY FROM SOUTH ARKANSAS ACROSS NORTH
LOUISIANA AND INTO NORTH TEXAS AND SOUTHWEST INTO WEST TEXAS. ANOTHER
UPPER LEVEL DISTURBANCE WAS MOVING OVER SOUTHWEST OKLAHOMA AND
INTO WESTERN SECTIONS OF NORTH TEXAS AND INTO WEST TEXAS. THIS
UPPER FEATURE WILL SPREAD EAST ALONG THE RED RIVER REGION OF NORTH
TEXAS AND ALONG THE SURFACE BOUNDARY INTO THE FOUR STATE
REGION...PRODUCING SHOWERS AND THUNDERSTORMS. THE ADDITIONAL
RAINFALL EXPECTED OVER THE FORECAST AREA WILL CONTRIBUTE TO THE
POTENTIAL FOR FLASH FLOODING AND MAY ALSO PRODUCE STRONG TO SEVERE
THUNDERSTORMS AS THE SYSTEM SHIFTS EAST. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE PRIMARY THREATS WITH FLASH FLOODING AS
RESULT OF THE HEAVY RAIN THAT WILL BE TRAINING ALONG THE FRONTAL
BOUNDARY AND APPROACH OF THE SURFACE MOVING EAST FORMING A WAVE OF
THE BOUNDARY. THE UPPER TROUGH AXIS WILL BE SHIFTING EAST OF THE
MISSISSIPPI RIVER DURING THE EARLY EVENING SUNDAY WITH THE
RAINFALL SHIFTING TO THE SOUTHEAST AND TAPERING OFF INTO
MONDAY...WITH ONLY THE FAR SOUTHERN ZONES HAVING SLIGHT CHANCES
FOR RAIN INTO LATE MONDAY. UPPER LEVEL RIDGING WILL SHIFT EAST
INTO THE FOUR STATE REGION KEEPING THE RAIN CHANCES LOWER FOR MUCH
OF THE REST OF THE WORK WEEK WITH MAINLY THE EAST AND SOUTH HAVING
THE ONLY RAIN CHANCES. UNDER AND WITH THE ONSET OF THE UPPER RIDGE
THE DAYTIME TEMPERATURES WILL BE CLIMBING INTO THE UPPER 80S TO
THE LOWER 90S. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  65  81  63 /  70  40  30  10
MLU  84  67  82  64 /  60  50  40  20
DEQ  81  60  78  60 /  50  20  10   0
TXK  81  63  79  62 /  60  30  20  10
ELD  83  64  80  63 /  70  40  30  10
TYR  81  64  80  62 /  70  40  20  10
GGG  82  64  80  63 /  70  40  20  10
LFK  84  67  82  64 /  60  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ050-051-
     059>061-070-071.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001-002.

OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>151.

&&

13
Hazardous weather outlook, May 30, 9:02 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 AM CDT SAT MAY 30 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1002 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD THE REGION THIS AFTERNOON BEFORE TAPERING OFF FROM
NORTHWEST TO SOUTHEAST LATE THIS EVENING. ANY STORMS TODAY WILL
HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS...
LARGE HAIL AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF DEEP EAST TEXAS INTO EAST CENTRAL AND NORTHEAST
LOUISIANA ON SUNDAY BUT ISOLATED ACTIVITY CANNOT BE RULED OUT
ANYWHERE ACROSS THE FOUR STATE REGION. A DRYING TREND SHOULD
COMMENCE ACROSS MOST OF THE REGION NEXT WEEK WITH ONLY VERY
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED MONDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT.

13

In the hours before

Local storm report, May 30, 8:23 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
923 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     2 N NEW LONDON          32.30N  94.93W
05/30/2015                   RUSK               TX   EMERGENCY MNGR

            A TREE DOWN ON STATE HIGHWAY 42

&&

EVENT NUMBER SHV1500559

10
Local storm report, May 30, 8:35 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     LIGHTNING        HENDERSON               32.16N  94.80W
05/30/2015                   RUSK               TX   EMERGENCY MNGR

            STRUCTURE FIRE DUE TO LIGHNING

&&

EVENT NUMBER SHV1500560

10
Local storm report, May 30, 8:44 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLASH FLOOD      QUITMAN                 32.80N  95.44W
05/30/2015                   WOOD               TX   911 CALL CENTER

            COUNTY ROAD 2088 FLOODED

&&

EVENT NUMBER SHV1500561

10
Local storm report, May 30, 9:24 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     CARTHAGE                32.15N  94.34W
05/30/2015                   PANOLA             TX   BROADCAST MEDIA

            NUMEROUS TREES DOWN ON HIGHWAY 59

&&

EVENT NUMBER SHV1500562

10
Local storm report, May 30, 9:57 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     6 SW HENDERSON          32.10N  94.87W
05/30/2015                   RUSK               TX   EMERGENCY MNGR

            A FEW TREES DOWN

&&

EVENT NUMBER SHV1500564

10
Local storm report, May 30, 9:58 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     8 W HENDERSON           32.16N  94.93W
05/30/2015                   RUSK               TX   EMERGENCY MNGR

            A FEW TREES DOWN

&&

EVENT NUMBER SHV1500565

10

The radar

The Shreveport radar (KSHV), 140 km away, was scanning. The volume nearest the first event began at 16:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
May 30, 10:22 AM CST
Where
Union County, 1.5 mi NNE of El Dorado
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.220, -92.660

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569884.